Sunday, November 3, 2013

A Year Later

After taking the Gilenya for about 5 weeks I stopped. I was so lightheaded and dizzy all the time that I was afraid I'd fall and really hurt myself.  That was in October of 2012.  Then, in April 2013, I noticed that I was losing hair fairly rapidly. I didn't think a whole lot of it until I noticed a bald spot on the front of my head.  Later that day my husband found a huge one on the back of my head.  Long story short I'm almost 99% sure it's from the Gilenya.

The folks at Gilenya deny it but I did some searching on the internet and it seems that this is fairly common with this rx.  My hair is growing back but not as fast as it's falling out.  Thankfully it's long so I can cover most of the spots.  My hair is also growing back in grey.  In fact, it's almost white.

I haven't started any new meds.  I got approval from my insurance for Rituxan but I'm going to wait until the new year so I don't have to meet my deductible again.  I haven't met it this year and I don't want to have to pay it twice within a few months.  It's $5700.  So, I'm just doing the best I can for now.


  1. I'm now taking Low Dose Naltrexone. It's keeping me healthy, and I haven't had an attack while taking it.

  2. Tried to add, look it up on the Internet. There is a forum on pro boards that have lots of info if you're interested. Take care!